MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27AJ-501
Medical Device Problem Codes Incomplete Coaptation (2507); Device Stenosis (4066)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 05/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm masters mechanical aortic valve was implanted.Procedure was uneventul.Prior to discharge, a gradient of 80mmhg was observed.Transesophageal echocardiography (tee) showed one leaflet not opening.On an unknown date, the valve was explanted and a 25mm master valve was used as replacement.Upon further analysis outside the patient, the leaflet was still difficult to open when manually manipulated.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of explant as one of the leaflets was not opening was reported.Information from field indicated that procedure was uneventful.Also reported that prior to discharge a gradient of 80 mmhg was observed.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.It is possible that the valve was over-sized as a smaller sized valve was used as replacement.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes removed: type of investigation: 4118 types of investigation not yet determined.Investigation findings: 3233 results pending completion of investigation.Investigation conclusions: 11 conclusions not yet available.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 27 mm masters mechanical aortic valve was implanted.Procedure was uneventul.Prior to discharge, a gradient of 80 mmhg was observed.Transesophageal echocardiography (tee) showed one leaflet not opening.On an unknown date, the valve was explanted and a 25 mm master valve was used as replacement.Upon further analysis outside the patient, the leaflet was still difficult to open when manually manipulated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Explant due to one leaflet not opening and device stenosis was reported.The device was returned to abbott for investigation.The orifice, pivot guards and recessed pivot areas did not have any visible evidence of surface damage or anomalies.Both leaflets were intact, properly inserted within the orifice, and did not contain any surface damage.Both leaflets were able to fully open and close.Hydrodynamic testing upon return to abbott, which ensures proper leaflet coaptation, indicated the valve functioned normally.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing at the time of manufacturing, and the product met all specifications.Based on the information received, the cause of the reported high-pressure gradient is likely related to one leaflet not opening.However, the cause of the reported one leaflet not opening could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22214866
Report Number2135147-2025-03242
Device Sequence Number8659848
Product Code LWQ
UDI-Device Identifier05415067043078
UDI-Public(01)05415067043078(17)290902
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27AJ-501
Device Catalogue Number27AJ-501
Device Lot NumberC00023658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/10/2025
12/01/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/18/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale